Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 24, 2013, 8:22 PM EDT for Pinellas County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 8:22 PM EDT (00:22 UTC)
- Expired
- Jun 24, 2013, 8:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:35 PM EDT | TORNADO | 4 E Pinellas Park, FL | MULTIPLE TREES DOWN...DOCK AGAINST HOUSE...AND LANAI DAMAGED ON 87TH AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832
WFUS52 KTBW 250022
TORTBW
FLC103-250045-
/O.NEW.KTBW.TO.W.0025.130625T0022Z-130625T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
822 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 845 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR WEEDON ISLAND STATE PRESERVE...OR 6 MILES EAST OF
PINELLAS PARK...MOVING WEST AT 15 MPH.
* THE WATERSPOUT WILL BE NEAR...
WEEDON ISLAND STATE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...AS WATERSPOUTS MOVE ASHORE THEY BECOME TORNADOES AND
SHOULD BE CONSIDERED EXTREMELY DANGEROUS.
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2790 8263 2788 8259 2787 8259 2784 8258
2781 8265 2789 8268
TIME...MOT...LOC 0022Z 068DEG 12KT 2787 8261
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 24, 3:11 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 3:11 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 311 PM EDT MON JUN 24 2013 .SHORT TERM (TONIGHT - WEDNESDAY)... CURRENTLY AT THE SURFACE...THE HIGH PRESSURE RIDGE AXIS IS CENTERED NORTH OF THE FLORIDA PENINSULA. VISIBLE SATELLITE IMAGERY SHOWS PARTLY CLOUDY SKIES ACROSS MOST OF THE FORECAST AREA...WITH RADAR IMAGERY SHOWING SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY CONFINED TO THE EAST COAST SEA BREEZE AT THE MOMENT. MAIN SHORT TERM CONCERN REVOLVES AROUND POPS THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS. THROUGH TONIGHT... THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH WESTWARD ACROSS THE PENINSULA...WHILE THE WEST COAST SEA BREEZE REMAINS CLOSE TO THE GULF COAST DUE TO THE ELEVATED SOUTHEAST BOUNDARY LAYER FLOW. STILL EXPECT A GOOD EAST/WEST COAST SEA BREEZE COLLISION LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...WITH HIGHEST RAIN PROBABILITIES ACROSS COASTAL ZONES WHERE THE MERGER OF THE TWO SEA BREEZES WILL OCCUR. COULD SEE A COUPLE STRONG STORMS ONCE AGAIN...WITH GUSTY WINDS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL BEING THE MAIN HAZARDS. EXPECT SHOWERS/STORMS TO SHIFT OFFSHORE AND INTO THE GULF PRIOR TO MIDNIGHT...WITH RAIN FREE CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOW TO MID 70S...WITH A FEW LOCATIONS REMAINING IN THE UPPER 70S CLOSER TO THE COAST. TUESDAY THROUGH WEDNESDAY... THE HIGH PRESSURE RIDGE AXIS WILL SLOWLY SETTLE SOUTHWARD INTO NORTH FLORIDA THROUGH THE PERIOD. TYPICAL SUMMERTIME WEATHER IS EXPECTED WITH SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. HIGHS WILL GENERALLY TOP OUT IN THE LOWER 90S...WITH LOWS IN THE LOW TO MID 70S. && .LONG TERM (WEDNESDAY NIGHT - SUNDAY)... MID/UPPER LEVEL TROUGHING WILL DEVELOP OVER THE EASTERN U.S. AND EVENTUALLY DOWN INTO FLORIDA DURING THE PERIOD. A COLD FRONT ASSOCIATED WITH THIS TROUGH WILL MOVE INTO THE SOUTHEAST U.S. LATE IN THE WEEK AND INTO NORTH FLORIDA OVER THE WEEKEND. THIS WILL CAUSE THE LOW LEVEL RIDGE ACROSS THE NORTHERN FLORIDA PENINSULA ON THURSDAY TO SHIFT SOUTH TO ACROSS THE FLORIDA KEYS BY THE WEEKEND. THEREFORE...THE RATHER LIGHT FLOW WITH AN AFTERNOON SEA BREEZE ON THURSDAY WILL BECOME SOUTH TO SOUTHWEST BY THE WEEKEND. PLENTY OF MOISTURE WILL PERSIST ACROSS THE REGION...BUT THE SHIFTING OF THE WINDS WILL CAUSE THE LOCATION OF THE HIGHEST POPS TO CHANGE FROM THE COASTAL COUNTIES ON THURSDAY TO THE INTERIOR COUNTIES FOR THE REST OF THE LONG TERM. FOR NOW HAVE LEFT THE SCATTERED POPS IN THE FORECAST FOR EACH AFTERNOON AND EVENING. ALSO...FROM THURSDAY NIGHT ON...WE COULD SEE A COUPLE OF SHOWERS AND THUNDERSTORMS MOVE ONSHORE INTO THE NATURE COAST DURING THE LATE NIGHT AND EARLY MORNING HOURS AS THE FLOW BECOMES MORE SOUTHWEST AND THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH. DAYTIME HIGH TEMPERATURES WILL REMAIN NEAR NORMAL FROM THE MID TO UPPER 80S NEAR THE COAST TO THE LOWER TO MID 90S INLAND...WITH OVERNIGHT LOWS NEAR TO A COUPLE OF DEGREES ABOVE NORMAL...MOSTLY IN THE 70S...BUT AS THE FLOW BECOMES MORE ONSHORE LATE IN THE WEEK THROUGH THE WEEKEND LOWS NEAR THE COAST MAY ONLY FALL TO AROUND 80. && .AVIATION... CONVECTION EXPECTED AT ALL TERMINALS THIS AFTERNOON INTO THE EVENING. SEA BREEZE COLLISION EXPECTED TO AID CONVECTION LATER INTO THE EVENING....WITH VARIABLE GUSTINESS AROUND STORMS. ACTIVITY SHOULD DIMINISH AFTER SUNSET...WITH LIGHT AND VARIABLE WINDS OVERNIGHT. && .MARINE... THE RIDGE OF HIGH PRESSURE NORTH OF THE REGION WILL SINK SOUTH TO OVER THE NORTHERN GULF BY MIDWEEK...WITH SOUTHEAST WINDS OVER THE MARINE ZONES. WINDS AND SEAS WILL STAY BELOW HEADLINE THRESHOLDS THROUGH THE WEEK. && .FIRE WEATHER... RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE FORECAST PERIOD. PATCHY FOG IS POSSIBLE THE NEXT COUPLE OF MORNINGS...BUT NO SIGNIFICANT REDUCTIONS TO VISIBILITY ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 78 91 / 40 40 30 40 FMY 74 92 75 92 / 30 50 20 50 GIF 74 92 74 92 / 10 40 20 40 SRQ 74 91 74 90 / 30 40 30 40 BKV 71 92 72 92 / 30 40 30 40 SPG 78 90 78 90 / 40 40 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JELSEMA LONG TERM...CLOSE AVIATION...GARCIA
Hazardous weather outlook, Jun 24, 5:20 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT MON JUN 24 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-242200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 520 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIRMASS COMBINED WITH DAYTIME HEATING AND THE SEA BREEZES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA. THE EAST TO SOUTHEAST FLOW WILL BRING THE BEST STORM COVERAGE TOWARDS THE WEST COAST OF FLORIDA DURING THE MID-AFTERNOON INTO THE EARLY EVENING HOURS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED THUNDERSTORMS EACH DAY WITH THE SEA BREEZE CIRCULATIONS. EAST TO SOUTHEAST FLOW THROUGH THURSDAY WILL FOCUS THE BEST COVERAGE OVER THE COASTAL COUNTIES...THEN LATE IN THE WEEK THROUGH THE WEEKEND A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP SHIFTING THE BEST CHANCES TO THE INTERIOR COUNTIES. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:16 AM EDT | Areal Flood Advisory | TBW | Pinellas | 89 min |
| Jun 25, 4:43 PM EDT | Special Weather Statement | TBW | Lee | 32 min |
| Jun 25, 5:08 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jun 25, 5:20 PM EDT | Special Weather Statement | TBW | Lee | 40 min |
| Jun 25, 7:30 PM EDT | Special Weather Statement | TBW | Sarasota | 30 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.